Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 152, NWS Albany, NY

August 2, 2011Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2011, 12:59 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 12:59 AM EDT (04:59 UTC)
Expired
Aug 2, 2011, 1:35 AM EDT
In force
36 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS51 KALY 020459
SVRALY
CTC005-020545-
/O.NEW.KALY.SV.W.0152.110802T0459Z-110802T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1259 AM EDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 145 AM EDT

* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WINSTED TO 6 MILES WEST OF
  TORRINGTON TO 7 MILES NORTHWEST OF LITCHFIELD TO NEW PRESTON...OR
  ALONG A LINE EXTENDING FROM TORRINGTON TO 6 MILES WEST OF
  TORRINGTON TO 9 MILES WEST OF TORRINGTON TO 11 MILES NORTHEAST OF
  NEW MILFORD...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NEW HARTFORD...LITCHFIELD AND LITCHFIELD GREEN BY 105 AM EDT...
   THOMASTON BY 115 AM EDT...
   TERRYVILLE AND OAKVILLE BY 120 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4167 7341 4182 7336 4199 7308 4194 7289
      4191 7290 4189 7294 4186 7295 4184 7293
      4182 7294 4179 7301 4164 7298 4161 7302
      4161 7304 4158 7308
TIME...MOT...LOC 0459Z 291DEG 31KT 4190 7306 4182 7319
          4178 7324 4172 7325

$$
1 follow-up statement
600 
WWUS51 KALY 020535
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
135 AM EDT TUE AUG 2 2011

CTC005-020545-
/O.CAN.KALY.SV.W.0152.000000T0000Z-110802T0545Z/
LITCHFIELD CT-
135 AM EDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LITCHFIELD COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4167 7341 4182 7336 4199 7308 4194 7289
      4191 7290 4189 7294 4186 7295 4184 7293
      4182 7294 4179 7301 4164 7298 4161 7302
      4161 7304 4158 7308
TIME...MOT...LOC 0535Z 291DEG 31KT 4178 7267 4170 7280
          4166 7285 4160 7287

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:20 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 1, 10:20 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 10 PM...COLD FRONT WAS MIGRATING SOUTHWARD WITH A RENEWED
DEVELOPMENT OF CONVECTION ACROSS THE CATSKILLS AND MID HUDSON
VALLEY.  MID LEVEL ECHOES QUICKLY INCREASED PER CROSS SECTIONS FROM
THE 88D WHICH IS LIKELY DUE TO THE NOCTURNAL COOLING AND STEEPENING
THOSE LAPSE RATES.  MOST OF THE CONVECTION SHOULD BE SOUTH OF THE
CWA BY MIDNIGHT.  THE REMAINDER OF THE OVERNIGHT...SKIES SHOULD BE
MOCLR WITH THE POTENTIAL OF SOME FOG FORMATION BEFORE THE DRIER AIR
ARRIVES.  SO MAIN UPDATE WAS TO INCREASE POPS SOUTH OF THE CAPITAL
REGION UNTIL MIDNIGHT AND A REFRESH OF THOSE HOURLY
TEMPS/DEWPOINTS/WINDS. OVERNIGHT LOWS LOOK GREAT WITH MINOR TWEAKS
NEEDED.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE RIDGE OF HIGH PRESSURE WILL BECOME VERY NARROW ON TUESDAY AS THE
REGION BECOMES SANDWICHED BETWEEN AN UPPER LOW DROPPING SOUTHEAST
THROUGH MAINE...AND A SHARP SHORT WAVE TROF MOVING ACROSS THE
NORTHERN GREAT LAKES. THE NEW ENGLAND UPPER LOW MAY COME CLOSE
ENOUGH TO PRODUCE A FEW SHOWERS OVER THE NORTHEAST PART OF THE
FORECAST AREA...SO HAVE FORECAST SLIGHT CHANCE POPS THERE. HIGHS
TUESDAY WILL BE IN THE MID 70S TO THE 80S.

FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FLOW AROUND THE
UPPER LOW DROPPING SOUTHEAST OFF THE MAINE COAST AND THEN SLOWLY
MOVING EAST ACROSS NOVA SCOTIA DURING THIS PERIOD...WILL HELP TURN
THE UPSTREAM SHORT WAVE TROF TO THE SOUTHEAST...WITH MOST...IF NOT
ALL OF THE PCPN ASSOCIATED WITH IT PASSING BY TO OUR SOUTH AND
SOUTHWEST.

HAVE FORECAST CLOUDS TO INCREASE TUESDAY NIGHT...WITH POPS SLOWLY
INCREASING LATE AT NIGHT OVER THE SOUTHWEST. BY WEDNESDAY HAVE
FORECAST DRY OVER THE NORTHEAST THIRD OF THE FORECAST AREA...SLIGHT
CHANCE POPS OVER THE CENTRAL THIRD...AND 30 TO 40 PERCENT POPS OVER
THE SOUTHWEST THIRD. EARLY WEDNESDAY NIGHT THE SYSTEM WILL BE MOVING
OUT...WITH ONLY SLIGHT CHANCE TO LOW CHANCE POPS FORECAST DURING THE
EVENING OVER THE SOUTHERN HALF OF THE FORECAST AREA....WITH CLEARING
SKIES EVERYWHERE LATER AT NIGHT.

LOWS TUESDAY NIGHT WILL BE IN THE UPPER 40S TO AROUND 60. HIGHS
WEDNESDAY IN THE MID 70S TO LOWER 80S. LOWS WEDNESDAY NIGHT IN THE
MID 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
500MB UPPER LOW WILL MOVE EAST OF THE GULF OF MAINE AND LEAVE BEHIND
BUILDING HEIGHTS AND SURFACE PRESSURES ACROSS THE REGION FOR
THURSDAY.  THIS SHOULD PROVIDE A TRANQUIL DAY WITH SEASONABLE
TEMPERATURES AS WE MIX DOWN 850MB TEMPS FROM THE MID TEENS CELSIUS
FOR LOW-MID 80S AT THE SURFACE.  THIS RIDGE AXIS WILL CREST OVER OUR
REGION THURSDAY NIGHT WITH LIGHT WINDS AN MOCLR SKIES EXPECTED.
THIS MAY BRING SOME PATCHY VALLEY FOG BUT NOT WORTH MENTIONING IN
THE GRIDS AT THIS TIME.

BY FRIDAY...THE RIDGE AXIS FLATTENS OUT A BIT AS AN UPPER LEVEL WAVE
THAT ORIGINATES FROM THE FRONT RANGE OF THE ROCKIES IN COLORADO
/LIKELY CONVECTIVELY INDUCED/  TRACKS ACROSS THE MID-UPPER
MISSISSIPPI RIVER VALLEY.  GLOBAL MODELS NATURALLY DIFFER ON
PLACEMENT AND MOVEMENT OF THIS FEATURE SO THIS WILL KEEP THE WEATHER
QUIET FOR THE END OF THIS WEEK WITH SLIGHTLY ABOVE SEASONABLE
TEMPERATURES.

THE CHANCES FOR SHOWER/STORMS DOES INCREASE FOR THIS FIRST WEEKEND
OF AUGUST AS THAT AFOREMENTIONED WAVE TRACKS EAST WITHIN THE
CONFINES OF A ZONAL FLOW ALOFT.  SO WE WILL INCREASE THE CLOUDS AND
THOSE POPS/WX ACCORDINGLY FOR SATURDAY.  DUE TO THE EXPECTED CLOUD
COVER...THIS SHOULD RESULT IN SLIGHTLY BELOW TEMPERATURES BUT HIGHER
DEWPOINTS.

DEPENDING ON WHICH BOUNDARIES REMAIN UPSTREAM AND ANY ASSOCIATED
WAVE WITHIN A DEVELOPING WEST-NORTHWEST FLOW PATTERN ACROSS THE
NORTHEAST...WE WILL KEEP SLIGHT CHANCE POPS IN FOR SUNDAY.

OVERALL...TEMPERATURES WILL BE AROUND NORMAL...WITH SLIGHTLY WARMER
THAN NORMAL MIN TEMPS OVERNIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...

CONVECTION INITIATED THIS AFTERNOON SOUTH OF KALB. DESPITE STORMS
AROUND KPOU...TERMINAL REPORTED NO PRECIP.

FOR TONIGHT...DEW POINTS WILL DROPPING AS DRIER AIR FILTERS IN THE
REGION. THIS COMBINED WITH NO PRECIP AT TERMINALS SUGGESTS BR/FG
FORMATION AT KALB AND KPOU WILL BE MINIMAL. ON THE OTHER
HAND...CAN NOT RULE OUT SOME IFR AT KGFL EVEN WITH LOWERING DEW
POINTS. SO HAVE FORECAST PERIOD OF IFR IN BR AFTER 08Z.

FOR TUESDAY...VFR AT ALL TERMINALS. UPPER LEVEL LOW DROPPING
SOUTHEAST OUT OF CANADA TO MAINE. SOME WEAK ENERGY ROTATING
AROUND LOW MAY BE ENOUGH TO KICK OFF AN ISOLATED SHRA AT KGFL. NOT
ENOUGH CONFIDENCE TO GO MORE THAN JUST VCSH THERE...AND DRY
ELSEWHERE.

OUTLOOK... TUE NIGHT...VFR. NO SIG WX.
WED-SAT...VFR/MVFR. CHC RW/TRW.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 85 AND 100 PERCENT
TONIGHT...AND DROP TO BETWEEN 35 AND 50 PERCENT ON TUESDAY.

WESTERLY WINDS AT 10 TO 20 MPH EARLY THIS EVENING WILL BECOME LIGHT
AND VARIABLE LATER TONIGHT. ON TUESDAY WINDS WILL BE NORTHWEST AT 10
TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH.

&&

.HYDROLOGY...
LOCALIZED TORRENTIAL DOWNPOURS OVER THE EXTREME SOUTHEAST PART OF
THE FORECAST AREA COULD CAUSE SOME URBAN AND SMALL STREAM HYDRO
PROBLEMS THROUGH EARLY THIS EVENING...OTHERWISE NO HYDRO PROBLEMS
EXPECTED FOR THE REST OF THE WEEK. IT NOW APPEARS THAT LOW PRESSURE
WITH HEAVY RAIN WILL LIKELY PASS TO THE SOUTHWEST OF THE FORECAST ON
WEDNESDAY...WITH ONLY LIGHT AMOUNTS OF RAIN POSSIBLE OVER THE
SOUTHERN PART OF THE REGION. HIGH PRESSURE WITH MORE DRY WEATHER
WILL BUILD IN FOR THURSDAY AND FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

NEAR TERM...BGM
Hazardous weather outlook, Aug 1, 6:48 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT MON AUG 1 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
648 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 11:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1103 PM EDT MON AUG 1 2011

NYZ063-064-020330-
WESTERN ULSTER NY-EASTERN ULSTER NY-
1103 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORMS IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
NAPANOCH TO 8 MILES WEST OF NAPANOCH TO 15 MILES WEST OF NAPANOCH...
OR ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 6 MILES SOUTH OF
GRAHAMSVILLE TO MONTICELLO...AND MOVING SOUTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
NAPANOCH BY 1115 PM EDT
KERHONKSON AND ELLENVILLE BY 1120 PM EDT
6 MILES NORTHWEST OF WALLKILL AND 8 MILES WEST OF MODENA BY 1130 PM
EDT

LAT...LON 4160 7424 4162 7426 4159 7436 4166 7442
      4174 7458 4175 7458 4186 7447 4189 7448
      4192 7456 4195 7455 4173 7404 4161 7410
      4161 7413 4158 7412
TIME...MOT...LOC 0303Z 301DEG 29KT 4182 7449 4176 7452
          4170 7464
Special weather statement, Aug 1, 11:37 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1137 PM EDT MON AUG 1 2011

NYZ063>065-020415-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
1137 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR MOUNT TREMPER...OR ABOUT 14 MILES SOUTH OF HUNTER...AND
MOVING SOUTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
OLIVEBRIDGE AND KENNETH L WILSON CAMPGROUND BY 1145 PM EDT
OLIVEBRIDGE AND WEST HURLEY BY 1150 PM EDT
HURLEY...KINGSTON AND 7 MILES SOUTHWEST OF LAKE KATRINE BY MIDNIGHT
EDT
PORT EWEN AND TILLSON BY 1205 AM EDT
6 MILES SOUTHWEST OF RHINEBECK BY 1210 AM EDT

LAT...LON 4195 7387 4176 7402 4199 7447 4212 7434
TIME...MOT...LOC 0338Z 303DEG 33KT 4201 7428
Special weather statement, Aug 1, 11:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT MON AUG 1 2011

CTZ001-MAZ025-020430-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
1159 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ASHLEY
FALLS...OR ABOUT 9 MILES SOUTHEAST OF GREAT BARRINGTON...AND MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORFOLK AND SANDISFIELD BY 1210 AM EDT
WINSTED AND 8 MILES NORTHWEST OF NEW HARTFORD BY 1230 AM EDT

LAT...LON 4184 7299 4205 7341 4220 7329 4212 7306
      4209 7307 4204 7305 4204 7300 4197 7302
      4198 7291 4197 7288
TIME...MOT...LOC 0359Z 300DEG 21KT 4208 7324
Special weather statement, Aug 2, 12:18 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1218 AM EDT TUE AUG 2 2011

CTZ013-NYZ065-066-020445-
SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
1218 AM EDT TUE AUG 2 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HOPEWELL JUNCTION...OR ABOUT 7 MILES WEST OF PAWLING...
AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
PAWLING BY 1230 AM EDT

LAT...LON 4148 7337 4151 7339 4149 7345 4155 7347
      4152 7353 4150 7378 4151 7387 4163 7380
      4156 7366 4161 7351 4153 7352 4155 7346
      4160 7347 4155 7329 4147 7333
TIME...MOT...LOC 0418Z 293DEG 22KT 4156 7371
Local storm report, Aug 2, 12:35 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1235 AM EDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     HURLEY                  41.91N 74.06W
08/01/2011                   ULSTER             NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ALONG ROUTE 28.

&&

11
Special weather statement, Aug 2, 12:45 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1245 AM EDT TUE AUG 2 2011

CTZ001-013-NYZ066-020515-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN DUTCHESS NY-
1245 AM EDT TUE AUG 2 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR CORNWALL
BRIDGE...OR ABOUT 14 MILES NORTH OF NEW MILFORD...AND MOVING EAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW PRESTON BY 1255 AM EDT
LITCHFIELD AND LITCHFIELD GREEN BY 105 AM EDT
THOMASTON...7 MILES WEST OF TERRYVILLE AND 8 MILES NORTH OF OAKVILLE
BY 115 AM EDT

LAT...LON 4172 7354 4188 7345 4178 7301 4168 7298
      4161 7302 4161 7304 4159 7305 4157 7309
TIME...MOT...LOC 0445Z 291DEG 25KT 4177 7339

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSpecial Weather StatementALY31 min
Aug 2, 12:45 AM EDTSpecial Weather StatementALY30 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.